MAUDE Adverse Event Report: STRYKER SPINE-FRANCE MANTIS REDUX REDUCTION SCREW 7.5 X 45MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE MANTIS REDUX REDUCTION SCREW 7.5 X 45MM; PEDICLE SCREW SPINAL SYSTEM
Model Number 48289745
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/17/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that : "mounting l5-s1, inserting screws*, pedicular sight with square point, pedicle probe, palpator.Insert the screw with the redux screwdriver.Installation of the rod and nut.When inserting the nut into the l5 screw head then inserting the nut into the screw head in s1.On the left side, when the nut is inserted into the screw head in s1, the screw thread has "fouled".The surgeon tried to change the nut and insert the new nut into the screw head.By breaking the fins in s1, the surgeon noticed that the nut was not holding; the screw thread has "cracked" under the reduction thread.The surgeon therefore removed the nut in l5, then the stem to replace the screw in s1.* during the l5 pedicle sighting, the instrumentalist has mounted the screw on the redux screwdriver, the arms, redux vis dia.7.5 x 45 mm, sterile: 1 unit.Consequently, the instrumentalist used a new redux screw, surgical delay of 30 min".
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: no relevant manufacturing issues were identified as all units met specifications.The device was inspected, and deformation was visible in the threading of the tabs attached to the tulip head.Conclusion: the most likely cause of the reported event was determined to be user error.
 
Event or Problem Description
It was reported that : "mounting l5-s1, inserting screws*, pedicular sight with square point, pedicle probe, palpator.Insert the screw with the redux screwdriver.Installation of the rod and nut.When inserting the nut into the l5 screw head then inserting the nut into the screw head in s1.On the left side, when the nut is inserted into the screw head in s1, the screw thread has "fouled".The surgeon tried to change the nut and insert the new nut into the screw head.By breaking the fins in s1, the surgeon noticed that the nut was not holding; the screw thread has "cracked" under the reduction thread.The surgeon therefore removed the nut in l5, then the stem to replace the screw in s1.* during the l5 pedicle sighting, the instrumentalist has mounted the screw on the redux screwdriver, the arms, redux vis dia.7.5 x 45mm, sterile: 1 unit.Consequently, the instrumentalist used a new redux screw, surgical delay of 30 min".

Brand Name
MANTIS REDUX REDUCTION SCREW 7.5 X 45MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6483150
Report Number0009617544-2017-00138
Device Sequence Number11063301
Product Code MNH
UDI-Device Identifier04546540671264
UDI-Public(01)04546540671264
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48289745
Device Catalogue Number48289745
Device Lot Number166959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by Manufacturer03/17/2017
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1